# SDR 9900399883

- Difficulty date: February 4, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N671MC
- Make and model: Doug DC-9-51
- Aircraft serial: 47660
- System (JASC): 2797 · Flight Control System Wiring
- Part: Wire
- Condition: Chafed
- Location: Spoiler Actuator
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT EN ROUTE BWI-DTW, SPARKS BEGAN EMITTING FROM CENTER COCKPIT PEDESTAL UNDER ADF, ARCING LASTED APPROAIMATELY FIVE SECONDS.  FLIGHT WAS DIVERTED TO CLE AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED FORWARD PEDESTAL AREA AND FOUND WIRES BURNED AT P1-244 TO SPOILER ACTUATOR.  COTTER PIN IN SPOILER ACTUATOR ROD WAS FOUND CHAFED TO WIRE BUNDLE.  REPAIRED WIRES AND REROUTED WIRE BUNDLE AWAY FROM SPOILER ACTUATOR ROD, OPERATIONAL CHECK NORMAL.
